Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 23, 2010, 7:23 PM CDT for Lake County, Porter County, Indiana. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 23, 2010, 9:50 PM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:32 PM CDT | FLOOD | Cedar Lake, IN | THREE TO FOUR INCHES OF FLOWING WATER NEAR 133RD AVE AND ROUTE 41. |
| Jun 23, 7:40 PM CDT | FLOOD | Schererville, IN | 4-5 INCHES OF STANDING WATER ON WOODHOLLOW DR. WEST OF US 41. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2418 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
776
WGUS53 KLOT 240023
FFWLOT
INC089-127-241015-
/O.NEW.KLOT.FF.W.0021.100624T0023Z-100624T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
723 PM CDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAKE COUNTY IN NORTHWEST INDIANA...
PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 515 AM CDT THURSDAY...
* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. RAINFALL RATES ARE
ESTIMATED BETWEEN 2 AND 3 INCHES PER HOUR...WITH LOCALLY
HIGHER RATES OVER PORTIONS OF THE WARNED AREA. SOILS
REMAIN SATURATED OVER THE WARNED AREA FROM RAINFALL THAT
FELL EARLIER TODAY. ANY ADDITIONAL RAINFALL IN A SHORT
PERIOD OF TIME WILL LEAD TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINCOLN
HILLS...WHEELER...WHITING...VALPARAISO...TOWN OF PINES...SOUTH
HAVEN...SCHERERVILLE...PORTER...PORTAGE...OGDEN DUNES...NEW
CHICAGO...MUNSTER...MERRILLVILLE...LAKE STATION...HOBART...
HIGHLAND...HAMMOND...GRIFFITH...GARY...EAST CHICAGO...DYER...
CHESTERTON...BURNS HARBOR AND BEVERLY SHORES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.
&&
LAT...LON 4124 8694 4122 8699 4127 8707 4129 8715
4119 8736 4117 8743 4118 8752 4171 8752
4168 8746 4168 8742 4166 8743 4163 8739
4163 8726 4166 8710 4172 8694
$$
BEACHLER1 follow-up statement
458
WGUS73 KLOT 240250
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 PM CDT WED JUN 23 2010
INC089-127-240259-
/O.CAN.KLOT.FF.W.0021.000000T0000Z-100624T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IN-PORTER IN-
950 PM CDT WED JUN 23 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PORTER AND LAKE
COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING. FLOODING OF URBAN...LOW LYING AREAS AND SOME SMALL STREAMS
WILL SLOWLY RECEDE OVERNIGHT.
LAT...LON 4124 8694 4122 8699 4127 8707 4129 8715
4119 8736 4117 8743 4118 8752 4171 8752
4168 8746 4168 8742 4166 8743 4163 8739
4163 8726 4166 8710 4172 8694
$$
BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:56 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 23, 6:56 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 PM CDT WED JUN 23 2010
.MESOSCALE DISCUSSION...
420 PM CDT
VISIBLE SATELLITE IMAGERY INDICATING THE CAP THAT HAD DEVELOPED
EARLIER IS RAPIDLY WEAKENING OR BEING OVERCOME BY THE WARMTH AT THE
SFC...NOTED IN THE INCREASING CUMULUS FIELD ACROSS NORTHERN IL. LLVL
FLOW HAS STRENGTHENED WITH MANY LOCATIONS AT 21Z INDICATING GUSTY
SFC WINDS BETWEEN 18-25KTS. MUCH OF THE REGION REMAINS VERY MOIST
WITH DEW PTS IN THE LOW/MID 70S ACROSS CENTRAL IL/IN. DEEP LAYER
MOISTURE FLUX CONVERGENCE IS NOTED FROM THE STORM PREDICTION CENTER
MESOANALYSIS PAGE ALONG THE BOUNDARY...WHICH IS CURRENTLY LOCATED
ACROSS CENTRAL KANSAS STRETCHING NORTHEAST THROUGH SOUTHERN
WISCONSIN.
THE FOCUS FOR THE AFTERNOON CONVECTION DEVELOPMENT REMAINS WITH
DAMAGING WINDS...HOWEVER WITH LCL HEIGHTS BELOW 2KFT AGL AND
PROXIMITY OF NUMEROUS LLVL BOUNDARIES...HELICITY AND ROTATING
UPDRAFTS OR ISOLATED TORNADOES ARE STILL POSSIBLE. THE 0-6KM BULK
SHEAR VALUES REMAIN PEGGED BTWN 40-50KTS FROM LATEST RUC
ANALYSIS...WITH A FEW POCKETS OF 50-60KTS. 850MB WINDS FROM 20Z
CYCLE OF THE RUC CONTINUE TO INDICATE NEARLY 50KTS OF UNIDIRECTIONAL
WIND FROM SW TO NE. CONVECTION HAS BEGUN TO REALIZE THE DIMINISHING
CAP AND ABUNDANT ENERGY IN THE BOUNDARY LAYER...COUPLED WITH THE
DEEP LAYER SHEAR AND IMPRESSIVE WIND FIELDS BLO 500MB...THE CONCERN
IS ALSO FOR THE DEVELOPMENT OF FAST MOVING LINE OF CONVECTION OR
BOWS. IN ADDITION IT CAN/T BE RULED OUT FOR THE POTENTIAL OF A
DERECHO. DESPITE THE DEEP LAYER SHEAR AND POTENTIAL THAT UPDRAFTS
COULD BECOME SHEARED...THERE IS ALSO A THREAT FOR LARGE HAIL OF
GOLFBALLS OR LARGER.
THE FLOODING THREAT REMAINS VERY HIGH AS WELL WITH VERY MOIST OR
SATURATED SOILS FROM FREQUENT ROUNDS OF CONVECTION OVER THE PAST
SEVERAL DAYS...INCLUDING EARLIER TODAY. FLASH FLOOD GUIDANCE REMAINS
VERY LOW OR IN SOME LOCATIONS LESS THAN ONE HALF INCH...THUS ANY
PRECIPITATION COULD SPAWN LOCALIZED FLOODING. PWAT VALUES REMAIN
ELEVATED IN THE 2 TO 3 STD DEV ABOVE NORMAL OR NEARLY 2.00 INCHES.
BRIEF HEAVY DOWNPOURS ARE POSSIBLE FROM THE LATE AFTERNOON
CONVECTION FOR PORTIONS OF NORTHERN IL.
&&
.DISCUSSION...
227 PM CDT
MAIN FORECAST CONCERN IS ON SEVERE POTENTIAL LATE THIS AFTERNOON
INTO THIS EVENING. PLEASE REFER TO THE ABOVE MESOSCALE DISCUSSION
FOR MORE INFORMATION ON THE SEVERE POTENTIAL THIS AFTERNOON INTO
TONIGHT. GENERALLY QUIET WEATHER EXPECTED FOR THURSDAY AND MOST
OF FRIDAY...WITH FOCUS THEN SHIFTING TO ADDITIONAL CHANCES OF
SHOWERS AND THUNDERSTORMS FOR THE WEEKEND.
SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHEAST PORTIONS OF FORECAST
AREA LATE THIS EVENING. UPPER LEVEL SHORT WAVE RESPONSIBLE FOR
ENHANCING CONVECTION THIS EVENING WILL ALSO BE TRACKING INTO THE
OHIO RIVER VALLEY AND NORTHEAST UNITED STATES ON THURSDAY WITH
FAIRLY STRONG MID LEVEL SUBSIDENCE BECOMING ESTABLISHED ACROSS THE
AREA. BY FRIDAY NIGHT...LOW LEVEL RIDGE AXIS WILL BE SHIFTING EAST
OF THE AREA SETTING UP SOUTHWEST LOW LEVEL WARM ADVECTION ONCE
AGAIN AND A POTENTIAL OF ELEVATED CONVECTION MAINLY ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA. NAM/GFS ARE IN GENERAL
AGREEMENT IN ANOTHER SHORT WAVE MOVING ACROSS THE NORTHERN GREAT
LAKES REGION THAT WILL ALLOW A WEST TO EAST BOUNDARY TO DROP
SOUTHWARD ACROSS THE GREAT LAKES REGION ON SATURDAY POSSIBLY
REACHING FAR SOUTHERN LAKE MICHIGAN BY SATURDAY NIGHT. VERY WARM
DAY IN STORE FOR SATURDAY AS FORECAST AREA REMAINS SOUTH OF THIS
BOUNDARY...AND 850 HPA TEMPS INCREASE INTO THE +20 TO +22 DEG
RANGE. HEAT INDICES LIKELY TO APPROACH 100 DEGREES ON SATURDAY DUE
TO THE COMBINATION OF DEW POINTS RISING BACK INTO THE LOWER 70S
AND HIGH TEMPERATURES FORECASTED IN THE LOWER TO MID 90S. A MORE
AMPLIFIED UPPER LEVEL TROUGH EXPECTED TO PROGRESS THROUGH
PROGRESSIVE NORTHERN TIER OF STATES FLOW PATTERN ON SUNDAY WITH
ANOTHER ASSOCIATED COLD FRONTAL PASSAGE EXPECTED ON SUNDAY.
CONDITIONS SHOULD DRY OUT ONCE AGAIN LATE SUNDAY AS THIS FRONT
MOVES THROUGH SETTING UP A FAIRLY QUIET BEGINNING TO NEXT WORK
WEEK. HAVE KEPT REMAINDER OF FORECAST DRY AT THIS TIME WITH RISING
UPPER HEIGHTS THROUGH THIS PERIOD AS AMPLIFIED UPPER RIDGE ACROSS
WESTERN CONUS SLOWLY SHIFTS EASTWARD. HAVE NOT MADE MANY CHANGES
TO DAY 6/7 PERIOD AT THIS TIME WITH DIMINISHING CONFIDENCE IN THE
HANDLING OF UPPER LOW DROPPING SOUTHWARD ACROSS EASTERN CANADA.
12Z ECMWF IS MORE AGGRESSIVE IN DROPPING THIS LOW SOUTHWARD INTO
EASTERN GREAT LAKES REGION BY MID WEEK. NOT MUCH CONFIDENCE IN
THIS ECMWF SOLUTION...AND HAVE SIDED WITH MORE OF A OPERATIONAL
GFS/NCEP ENSEMBLE MEAN IDEA OF A FURTHER NORTH POSITIONING OF THIS
UPPER LOW. GREATER POTENTIAL OF RETURN OF HUMID AND HOT CONDITIONS
EXPECTED FOR BEYOND DAY 7 PERIOD AS UPPER RIDGE SHOULD EVENTUALLY
SHIFT EASTWARD OVER GREAT LAKES REGION.
MARSILI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
THUNDERSTORMS/PRECIP ENDING THIS EVENING. WINDS TURNING EASTERLY...
POSSIBLE WITH A LAKE BREEZE THURSDAY AFTERNOON. CMS
//DISCUSSION...UPDATED 00Z...
LINE OF THUNDERSTORMS FROM LAKE MICHIGAN SOUTHWEST INTO MISSOURI
WILL CONTINUE MOVING EAST/SOUTHEAST THIS EVENING. HELD ONTO TS
MENTION FOR AN HR OR SO AT DPA/ORD AND MAY NEED TO REMOVE THIS
SOON AS WELL AS AT MDW AND GYY. NEW/RECENT CONVECTION OVER SOUTH
CENTRAL WI EXPECTED TO MOVE GENERALLY EAST AND REMAIN WELL NORTH
OF THE TAFS...BUT WILL NEED TO MONITOR TRENDS.
WIND FIELD MESSED UP WITH OUTFLOW/GUSTS FROM THE STORMS. WINDS
WILL SLOWLY GO AROUND FROM SOUTH/SOUTHWEST TO MORE WESTERLY IN THE
NEXT 1-2HRS...THEN SHIFT NORTHWESTERLY LATER THIS EVENING INTO THE
OVERNIGHT HRS. NORTHWEST WINDS MAY GUST SOME THURSDAY MORNING BUT
AS THE GRADIENT WEAKENS WITH HIGH PRESSURE BUILDING ACROSS THE
AREA...EXPECT WINDS TO SHIFT EAST/NORTHEAST MOST LIKELY WITH A
LAKE BREEZE. CMS
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
HIGH CONFIDENCE VFR AFTER THUNDERSTORMS END IN THE NEXT 1 TO 2
HRS. MEDIUM CONFIDENCE SOUTHWEST WINDS WILL BECOME WEST THEN
NORTHWEST TONIGHT. MEDIUM CONFIDENCE ON A LAKE BREEZE THURSDAY
AFTERNOON. CMS
//OUTLOOK FOR ORD/MDW FOR 06Z FRIDAY-12Z TUESDAY...UPDATED 18Z...
THURSDAY NIGHT...VFR.
FRIDAY...VFR.
SATURDAY...CHC TS...OTRW VFR.
SUNDAY...CHC TS...OTRW VFR.
MONDAY...VFR.
TUESDAY...VFR.
MERZLOCK
&&
.MARINE...
259 PM CDT
TROUGH OF LOW PRESSURE CURRENTLY STRETCHING FROM SOUTHERN QUEBEC
SOUTH THROUGH WISCONSIN...AND DOWN INTO NW MISSOURI...CONTINUES TO
SHIFT EAST. THIS TROUGH WILL MOVE THROUGH AND GRADUALLY BEYOND THE
LAKES LATER TONIGHT AND INTO TOMORROW. RAPID PRESSURE FALLS HAVE
KEPT WINDS UP AND AROUND SMALL CRAFT LEVELS FOR THE NEAR SHORE...AND
OCCASIONALLY GUSTING INTO THE 30 KT RANGE ACROSS THE SOUTHERN OPEN
LAKE. EXPECT THESE WINDS TO CONTINUE THROUGH THE EVENING HOURS
BEFORE VEERING AROUND TO THE NORTHWEST AS A COLD FRONT SWEEPS
THROUGH THE LAKE. OPTED TO KEEP THE SMALL CRAFT ADVISORY GOING THE
MORNING HOURS...AS A FAIR AMOUNT OF SUBSIDENCE SETTLES IN AND
THINK THE WINDS WILL REMAIN GUSTY THROUGH THE EARLY MORNING HOURS.
HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE LAKES...REACHING THE
CENTRAL LAKES BY THURSDAY. AS HIGH PRESSURE SITS OVERHEAD...EXPECT
RELATIVELY LIGHT FLOW BEFORE THE HIGH SLIDES OFF TO THE EAST
FRIDAY AND SOUTHERLY WINDS ARRIVE BACK INTO THE AREA.
SHEA
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM THURSDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
AM THURSDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS UNTIL 7 AM THURSDAY.
&&Hazardous weather outlook, Jun 23, 4:45 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 PM CDT WED JUN 23 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 242145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 445 PM CDT WED JUN 23 2010 /545 PM EDT WED JUN 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME COULD PRODUCE: DAMAGING WINDS IN EXCESS OF 80 MPH. HAIL TO THE SIZE OF GOLF BALLS. ISOLATED TORNADOES. HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS...SOME SEVERE...HAVE BEGUN TO MOVE INTO NORTH CENTRAL ILLINOIS LATE THIS AFTERNOON...AND ARE EXPECTED TO MOVE INTO THE CHICAGO METRO AREA SOUTHWEST TO LIVINGSTON AND LA SALLE COUNTY BETWEEN 5 PM AND 8 PM...THEN INTO NORTHWEST INDIANA AND EAST CENTRAL ILLINOIS INCLUDING IROQUOIS COUNTY BETWEEN 6 PM AND 9 PM CDT. DISCUSSION: THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF A COLD FRONT MOVING THROUGH THE REGION THIS EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PARTS OF IOWA AND ARE MOVING INTO NORTH CENTRAL ILLINOIS AT THIS HOUR. SEVERE WINDS...LARGE HAIL AND FUNNEL CLOUDS HAVE ALREADY BEEN REPORTED FROM THESE STORMS AS THEY MOVED ACROSS EASTERN IOWA...AND THE THREAT OF SEVERE WEATHER WILL PERSIST AS THEY CONTINUE TO MOVE ACROSS NORTHERN ILLINOIS AND NORTHWESTERN INDIANA. WINDS ALOFT ARE UNSEASONABLY STRONG...WHICH GIVEN THE INCREASINGLY UNSTABLE AIR MASS IS RESULTING IN AN EXTREMELY VOLATILE AND POTENTIALLY DANGEROUS SITUATION. INITIALLY THE THREAT WITH THE THUNDERSTORMS WILL BE VERY LARGE HAIL...LOCALLY DAMAGING WINDS...ALONG WITH SOME POTENTIAL FOR TORNADOES. AS THE STORMS MOVE EAST INTO EASTERN ILLINOIS AND NORTHWEST INDIANA IT APPEARS QUITE POSSIBLE THAT THEY WILL EVOLVE INTO A FAST MOVING LINE WITH THE POTENTIAL INCREASING FOR WIDESPREAD DAMAGING WINDS...SOME POSSIBLY QUITE SIGNIFICANT WITH GUSTS IN EXCESS OF 80 MPH. IN ADDITION TO SEVERE WEATHER...THE VERY WARM AND MOIST CONDITIONS WILL RESULT IN THESE STORMS PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO FLOODING...AS THE GROUND REMAINS WET FROM REPEATED PERIODS OF HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. HEAT INDEX VALUES MAY APPROACH 100 DEGREES LATE THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 80. PORTIONS OF THE ILLINOIS RIVER...AND SUGAR CREEK...WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. HOT AND HUMID WEATHER MAY PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED LATER THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-242145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 445 PM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS MAY PRODUCE WINDS IN EXCESS OF 60 KNOTS AND CLOUD TO WATER LIGHTNING. HAZARDOUS WINDS FOR SMALL CRAFT ARE LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 445 PM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS AND CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
In the hours before
Local storm report, Jun 23, 6:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST NORTH RIVERSIDE 41.85N 87.82W
06/23/2010 E60 MPH COOK IL TRAINED SPOTTER
TIME ESTIMATED. POWER IS OUT.
0600 PM FLOOD NORTH RIVERSIDE 41.85N 87.82W
06/23/2010 COOK IL TRAINED SPOTTER
9 INCHES OF STANDING WATER MEASURED ON IL. 171 BETWEEN
22ND/CERMAK AND 26TH ST.
&&
ALYZALocal storm report, Jun 23, 6:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FUNNEL CLOUD BEECHER 41.35N 87.61W
06/23/2010 WILL IL TRAINED SPOTTER
VIEWED FROM 1 MI SE OF BEECHER TOWARD THE NORTHEAST.
&&
ALYZALocal storm report, Jun 23, 6:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG MATTESON 41.51N 87.74W
06/23/2010 COOK IL LAW ENFORCEMENT
TREE AND POWER LINES DOWN. ONE BUILDING DAMAGED.
&&
ALYZALocal storm report, Jun 23, 7:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST PORTAGE 41.59N 87.18W
06/23/2010 E80 MPH PORTER IN TRAINED SPOTTER
ON THE LAKEFRONT.
0651 PM TSTM WND GST BEECHER 41.35N 87.61W
06/23/2010 E70 MPH WILL IL TRAINED SPOTTER
0651 PM FUNNEL CLOUD BEECHER 41.35N 87.61W
06/23/2010 WILL IL TRAINED SPOTTER
FUNNEL CLOUDS TO THE E AND SW AS VIEWED FROM 1 MI SE OF
BEECHER.
0640 PM TSTM WND DMG JOLIET 41.53N 88.12W
06/23/2010 WILL IL TRAINED SPOTTER
MULTIPLE TREES UP TO 10 INCHES IN DIAMETER DOWN AT CHERRY
HILL AND MAYFAIR.
0620 PM TSTM WND DMG CHICAGO 41.88N 87.63W
06/23/2010 COOK IL TRAINED SPOTTER
LARGE 6-8 INCH DIAMETER LIMBS DOWN ON 59TH ST. BETWEN
CICERO AND PULASKI. SOME STREETS IMPASSABLE.
&&
ALYZALocal storm report, Jun 23, 7:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG NAPERVILLE 41.76N 88.15W
06/23/2010 DUPAGE IL EMERGENCY MNGR
SHINGLES BLOWN OFF ROOFS AND TREES DOWN NEAR 87TH AND
WASHINGTON.
0615 PM TSTM WND DMG NAPERVILLE 41.76N 88.15W
06/23/2010 DUPAGE IL EMERGENCY MNGR
TREES BLOWN DOWN NEAR 87TH AND NAPER BLVD.
&&Local storm report, Jun 23, 7:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HEAVY RAIN OAK BROOK 41.84N 87.95W
06/23/2010 M2.06 INCH DUPAGE IL CO-OP OBSERVER
STORM TOTAL 2.06 INCHES FROM THIS AFTERNOON THROUGH EARLY
THIS EVENING.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:16 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Lake, Newton, Porter | 89 min |
| Jun 23, 9:18 PM CDT | Areal Flood Advisory | LOT | Benton, Jasper, Newton | 8 hr |
| Jun 23, 9:47 PM CDT | Areal Flood Warning | LOT | Lake | 12 hr |
| Jun 23, 10:25 PM CDT | River Flood Warning | LOT | Lake | 7 hr |
| Jun 24, 8:03 AM CDT | River Flood Warning | LOT | Lake, Newton | 70 hr |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.